Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 89, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 25, 2003, 11:59 AM EDT for Coffee County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 11:59 AM EDT (15:59 UTC)
- Expired
- Apr 25, 2003, 12:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Coffee County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:45 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
350
WUUS52 KJAX 251559
SVRJAX
GAC069-251645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1159 AM EDT FRI APR 25 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 1245 PM EDT
* AT 1159 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 10 MILES
SOUTH OF AMBROSE...OR ABOUT 8 MILES NORTH OF WILLACOOCHEE...MOVING
EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1245 PM EDT...
AMBROSE...
DOUGLAS AND BROXTON...
WEST GREEN...
NICHOLLS...
LAT...LON 3166 8263 3150 8260 3143 8289 3143 8305
3164 8303 3166 8280
$$
ZAPPEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:15 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 25, 9:15 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 915 AM EDT FRI APR 25 2003 PUBLIC...STRONG STORMS ARE MOVING EAST 35-40 KTS THROUGH THE FL PANHANDLE IN ADVANCE OF A COLD FRONT THAT EXTENDS FROM A NEARLY STACKED STORM SYSTEM OVER THE MID MS RIVER VALLEY SOUTHWARD INTO E TX. A WARM FRONT NEAR THE FL-GA STATELINE WILL MOVE N TODAY PUTTING THE ENTIRE CWA IN THE WARM SECTOR OF THE STORM SYSTEM. 12Z RAOBS SHOW A STRONGLY SHEARED ENVIRONMENT AND SPC HAS PUT THE AREA UNDER THE SLIGHT RISK CATEGORY FOR SVR STORMS. TOR WATCH #163 IS IN EFFECT FOR THE WESTERN FL PANHANDLE UNTIL 17Z. AS THE FRONT MOVES THROUGH THE N GULF COAST REGION TODAY THE PRE-FRONTAL ENERGY FIRING THE CURRENT CONVECTION WILL APPROACH THE WESTERN JAX CWA DURING THE EARLY AFTN AND PERSIST INTO THIS EVENING. WITH THE PRESENCE OF A 35-40 KT JET AT 850MB ALONG WITH STRONG SRH/EHI INDICES PRIMARY SVR WX CONCERNS WILL BE STRONG WINDS AND ROTATION IN CELLS. THE AMOUNT OF CLOUD COVER OVER THE AREA WILL HELP LIMIT INSTABILITY...SO WILL CONTINUE WITH LIKELY POPS AND TEMPS IN THE UPR 70S. OTHERWISE WILL LOWER TEMPS ACRS GA AND ADD WORDING FOR STRONG STORMS THIS AFTERNOON. MARINE...SCA CONDITIONS CONTINUE ACRS THE WATERS WITH S WINDS SUSTAINED NEAR 20G25KT. SEAS 3-5 FT. NO CHANGES PLANNED. .JAX WATCHES/WARNINGS/ADVISORIES... FL...SCA FERNANDINA BEACH TO FLAGLER BEACH OUT 60 NM. GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT 60 NM. ENYEDI/DEESE/ZAPPE
Hazardous weather outlook, Apr 25, 7:15 AM EDT, 4 hours 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 715 AM EDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS ARE LIKELY THROUGHOUT THE DAY AND CONTINUING UNTIL MIDNIGHT. SOME OF THESE STORMS MAY BE STRONG AND ISOLATED STORMS COULD BECOME SEVERE. WIND GUSTS UP TO 50 MPH AND NICKEL-SIZE HAIL ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON MAINLY OVER NORTHEAST FLORIDA AND ALONG THE GEORGIA COAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE TODAY SHOULD WARNINGS BE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT/APB
In the hours before
Special weather statement, Apr 25, 11:32 AM EDT, 27 minutes before
GAZ132-149-251600- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1132 AM EDT FRI APR 25 2003 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN PORTIONS OF COFFEE AND ATKINSON COUNTIES THROUGH NOON... AT 1132 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES EAST OF FITZGERALD TO 9 MILES NORTH OF NASHVILLE...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RED BLUFF...AMBROSE...PRIDGEN...BROXTON AND DOUGLAS THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:00 PM EDT | Tornado Warning | JAX | Brantley | 45 min |
| Apr 25, 1:09 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 51 min |
| Apr 25, 1:45 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 45 min |
| Apr 25, 1:58 PM EDT | Tornado Warning | JAX | Glynn | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.